Ask a doctor

Top Lip Swollen and Severe Pain in my Whole Face After Restylane? (photo)

Restylane injected in top lip only, the first few hours and day it was swollen and bruised (obviously) and it eventualy went down. I was given arnica and told to put ice on it. However, its now been 5 days and my right side is worst than before (he has put more on my right side). I have pain in right cheek, eye and inside of my mouth. Also hard painful lumps on my right side of top lip and its very assymetrical. doctor gave me antihistaimine just incase. what could this be?? what should i do??

Doctor Answers (4)

You are not done healing from your bruise.

+2

Unfortunately your bruise will take a couple of weeks to completely resolve.  The swelling associated with the bruise will take several additional days to resolve.  Altogether my crystal ball says that recovery may take a full 3 weeks for this nasty bruise.  Unfortunately when you are poked with a needle, you can bruise.  It does not matter that these types of bruises are rare because your risk of getting the bruise turned out to be 100%.  By the way, antihistamines will do absolutely nothing for this swelling other than make you feel dopey.


Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 18 reviews

Lip injection

+1

After any dermal filler injection, you will have swelling for several days. It is a good idea to go back to the provider after the swelling has gone down for a follow up, or if you're having pain or other concerns, call them for an appointment. You may need some massaging, correction with more product, or just time to allow the product to settle in.

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 147 reviews

Swelling and bumps after restylene

+1

swelling is common post-restylene injections especially in the lip area. if u had a bruise in the area it will take at least 7-10 days for the bruise and swelling to completely subside. if its not better its best to consult with your doctor and have it re-evaluated based on your concerns  

Misbah Khan, MD
New York Dermatologic Surgeon
5.0 out of 5 stars 13 reviews

You might also like...

Bruising and swelling after Restylane

+1

It is normal to bruise and swell after Restylane. Additionally, it sounds like you had an additional amount added to the right side after the first treatment 5 days earlier. This will, too, make the bruising and swelling worse, as you've now reinjected into an already affected area. Antihistamines won't help with assymetry, bruising, or swelling. Ice will help for a few days, and the rest will simply be dictated by time.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 9 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.